Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 8, 2015, 2:46 AM PST for Inyo County, California; Clark County, Nye County, Nevada. It took effect at Nov 8, 2015, 6:00 PM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2015, 2:46 AM PST (10:46 UTC)
- In effect from
- Nov 8, 2015, 6:00 PM PST
- Expired
- Nov 9, 2015, 10:00 PM PST
- In force
- 28 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2957 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WWUS75 KVEF 081046 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 246 AM PST SUN NOV 8 2015 ...STRONG WINDS EXPECTED SUNDAY NIGHT THROUGH MONDAY... CAZ519-090200- /O.NEW.KVEF.WI.Y.0022.151109T0200Z-151110T0200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 246 AM PST SUN NOV 8 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SIERRA IN INYO COUNTY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY. * WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING...PEAK MONDAY MORNING BEFORE DECREASING MONDAY EVENING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE EASTERN SIERRA SLOPES. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SIERRA CREST. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. && $$ NVZ019-090200- /O.NEW.KVEF.WI.Y.0022.151109T0800Z-151110T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 246 AM PST SUN NOV 8 2015 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST MONDAY. * WINDS: SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING...PEAK MID-DAY MONDAY BEFORE DECREASING MONDAY EVENING. * LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES OF THE SPRING MOUNTAINS. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR AREAS OF BLOWING DUST AND SAND. && $$ WOLCOTT
7 follow-up statements
776 WWUS75 KVEF 082256 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 256 PM PST SUN NOV 8 2015 CAZ519-090500- /O.CON.KVEF.WI.Y.0022.151109T0200Z-151110T0200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 256 PM PST SUN NOV 8 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY FOR THE EASTERN SIERRA SLOPES. * WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING...PEAK MONDAY MORNING BEFORE DECREASING MONDAY EVENING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE EASTERN SIERRA SLOPES. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SIERRA CREST. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. && $$ NVZ019-090500- /O.CON.KVEF.WI.Y.0022.151109T0800Z-151110T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 256 PM PST SUN NOV 8 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST MONDAY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: SUSTAINED SOUTHWEST WINDS 35 TO 50 MPH. GUSTS 45 TO 55 MPH IN RED ROCK CANYON. GUSTS 55 TO 65 MPH IN EXPOSED AREAS IN THE SPRING MOUNTAINS. * TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING...PEAK MID-DAY MONDAY BEFORE DECREASING MONDAY EVENING. * LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES OF THE SPRING MOUNTAINS. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR AREAS OF BLOWING DUST AND SAND. && $$
215 WWUS75 KVEF 090343 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 743 PM PST SUN NOV 8 2015 ...STRONG WINDS EXPECTED THROUGH MONDAY... CAZ519-091200- /O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 743 PM PST SUN NOV 8 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY FOR THE SIERRA OF INYO COUNTY. * WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL PEAK MONDAY MORNING BEFORE DECREASING MONDAY EVENING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE EASTERN SIERRA SLOPES. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SIERRA CREST. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. && $$ NVZ019-091200- /O.CON.KVEF.WI.Y.0022.151109T0800Z-151110T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 743 PM PST SUN NOV 8 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST MONDAY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: SUSTAINED SOUTHWEST WINDS 35 TO 50 MPH. GUSTS 45 TO 55 MPH IN RED ROCK CANYON. GUSTS 55 TO 65 MPH IN EXPOSED AREAS IN THE SPRING MOUNTAINS. * TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING...PEAK MID- DAY MONDAY BEFORE DECREASING MONDAY EVENING. * LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES OF THE SPRING MOUNTAINS. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR AREAS OF BLOWING DUST AND SAND. && $$ WOLCOTT
576 WWUS75 KVEF 090949 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 149 AM PST MON NOV 9 2015 CAZ519-100200- /O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 149 AM PST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR THE SIERRA OF INYO COUNTY. * WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL PEAK THIS MORNING BEFORE DECREASING THIS EVENING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE EASTERN SIERRA SLOPES. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SIERRA CREST. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. && $$ NVZ019-100200- /O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 149 AM PST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: SUSTAINED SOUTHWEST WINDS 35 TO 50 MPH. GUSTS 45 TO 55 MPH IN RED ROCK CANYON. GUSTS 55 TO 65 MPH IN EXPOSED AREAS IN THE SPRING MOUNTAINS...ESPECIALLY ALONG THE NORTHEASTERN SLOPES. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK MID-DAY BEFORE DECREASING THIS EVENING. * LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES OF THE SPRING MOUNTAINS. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR AREAS OF BLOWING DUST AND SAND. && $$ WOLCOTT
103 WWUS75 KVEF 091610 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 810 AM PST MON NOV 9 2015 ...WINDY CONDITIONS EXPECTED IN SOME AREAS TODAY... NVZ017-100400- /O.EXA.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 810 AM PST MON NOV 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR SOUTHERN NYE COUNTY AND FAR WESTERN CLARK COUNTY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * TIMING: STRONG WINDS GUSTING OVER 40 MPH HAVE ALREADY BEGUN ACROSS THE US-95 CORRIDOR BETWEEN INDIAN SPRINGS AND DESERT ROCK. STRONG WINDS WILL PERSIST THROUGH THE EVENING BEFORE DECREASING. * LOCATIONS: INDIAN SPRINGS...DESERT ROCK...MERCURY...THE NEVADA NATIONAL SECURITY SITE...PAHRUMP. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR SAND POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND WATCH AREAS OF BLOWING DUST AND SAND. && $$ CAZ519-100200- /O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 810 AM PST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH. * TIMING: WINDS WILL PEAK THIS MORNING BEFORE DECREASING THIS EVENING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE EASTERN SIERRA SLOPES. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SIERRA CREST. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. && $$ NVZ019-100400- /O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 810 AM PST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SUSTAINED SOUTHWEST WINDS 35 TO 50 MPH. GUSTS 45 TO55 MPH IN RED ROCK CANYON. GUSTS 55 TO 65 MPH IN EXPOSED AREAS IN THE SPRING MOUNTAINS...ESPECIALLY ALONG THE NORTHEASTERN SLOPES. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK MID-DAY BEFORE DECREASING THIS EVENING. * LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES OF THE SPRING MOUNTAINS. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR AREAS OF BLOWING DUST AND SAND. && $$
844 WWUS75 KVEF 092120 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 120 PM PST MON NOV 9 2015 ...WINDY CONDITIONS EXPECTED IN SOME AREAS TODAY AND TUESDAY... CAZ519-092230- /O.CAN.KVEF.WI.Y.0022.000000T0000Z-151110T0200Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...MT WHITNEY 120 PM PST MON NOV 9 2015 ...WIND ADVISORY HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE EASTERN SIERRA SLOPES. BREEZY CONDITIONS WILL REMAIN LIKELY ALONG THE SIERRA CREST AND FOOTHILLS BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ NVZ014-100600- /O.NEW.KVEF.WI.Y.0023.151110T1700Z-151111T0600Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 120 PM PST MON NOV 9 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY FOR ESMERALDA AND CENTRAL NYE COUNTY. * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED BETWEEN BEATTY AND GOLDFIELD. * TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS...PEAK IN THE MID AFTERNOON...AND GRADUALLY SUBSIDE THROUGH THE EVENING. * LOCATIONS: BEATTY...LIDA JUNCTION...GOLDFIELD...SILVER PEAK...SCOTTYS JUNCTION...DYER...COALDALE...THE NEVADA SECURITY SITE. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR SAND POSSIBLE. AREAS WITH FRESH SNOW COVER COULD SEE REDUCED VISIBILITY IN POCKETS OF BLOWING SNOW. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ017-100600- /O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 120 PM PST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR SOUTHERN NYE COUNTY AND WESTERN CLARK COUNTY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * TIMING: STRONG WINDS GUSTING OVER 40 MPH WILL PERSIST THROUGH THE EVENING BEFORE DECREASING. * LOCATIONS: INDIAN SPRINGS...DESERT ROCK...MERCURY...THE NEVADA NATIONAL SECURITY SITE...PAHRUMP. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR SAND POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE ANY LOOSE OBJECTS AND WATCH FOR AREAS OF BLOWING DUST AND SAND. && $$ NVZ019-100600- /O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 120 PM PST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SPRING MOUNTAINS. * WINDS: SUSTAINED SOUTHWEST WINDS 35 TO 50 MPH. GUSTS 45 TO55 MPH IN RED ROCK CANYON. GUSTS 55 TO 65 MPH IN EXPOSED AREAS IN THE SPRING MOUNTAINS...ESPECIALLY ALONG THE NORTHEASTERN SLOPES. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK MID-DAY BEFORE DECREASING THIS EVENING. * LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES OF THE SPRING MOUNTAINS. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR AREAS OF BLOWING DUST AND SAND. && $$ OUTLER
835 WWUS75 KVEF 100604 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1004 PM PST MON NOV 9 2015 ...WINDY CONDITIONS EXPECTED IN SOME AREAS TODAY AND TUESDAY... NVZ017-019-100715- /O.EXP.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS- RED ROCK CANYON- INCLUDING...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 1004 PM PST MON NOV 9 2015 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS HAVE DIMINISHED ACROSS SOUTHERN NYE AND WESTERN CLARK COUNTIES ALONG WITH THE SPRING MOUNTAINS. SOUTHWEST WINDS UP TO 30 MPH ARE STILL POSSIBLE THROUGH MIDNIGHT...ESPECIALLY IN THE SPRING MOUNTAINS. $$ NVZ014-101415- /O.CON.KVEF.WI.Y.0023.151110T1700Z-151111T0600Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1004 PM PST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY FOR ESMERALDA AND CENTRAL NYE COUNTIES. * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED BETWEEN BEATTY AND GOLDFIELD. * TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS...PEAK INTHE MID AFTERNOON...AND GRADUALLY SUBSIDE THROUGH THE EVENING. * LOCATIONS: BEATTY...LIDA JUNCTION...GOLDFIELD...SILVER PEAK...SCOTTYS JUNCTION...DYER...COALDALE...THE NEVADA SECURITY SITE. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR SAND POSSIBLE. AREAS WITH FRESH SNOW COVER COULD SEE REDUCED VISIBILITY IN POCKETS OF BLOWING SNOW. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
029 WWUS75 KVEF 100604 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 1004 PM PST MON NOV 9 2015 NVZ017-019-100715- /O.EXP.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS- RED ROCK CANYON- INCLUDING...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 1004 PM PST MON NOV 9 2015 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS HAVE DIMINISHED ACROSS SOUTHERN NYE AND WESTERN CLARK COUNTIES ALONG WITH THE SPRING MOUNTAINS. SOUTHWEST WINDS UP TO 30 MPH ARE STILL POSSIBLE THROUGH MIDNIGHT...ESPECIALLY IN THE SPRING MOUNTAINS. $$ NVZ014-101415- /O.COR.KVEF.WI.Y.0023.151110T1700Z-151111T0600Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1004 PM PST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY FOR ESMERALDA AND CENTRAL NYE COUNTIES. * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED BETWEEN BEATTY AND GOLDFIELD. * TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS...PEAK IN THE MID AFTERNOON...AND GRADUALLY SUBSIDE THROUGH THE EVENING. * LOCATIONS: BEATTY...LIDA JUNCTION...GOLDFIELD...SILVER PEAK...SCOTTYS JUNCTION...DYER...COALDALE...THE NEVADA SECURITY SITE. * IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING DUST OR SAND POSSIBLE. AREAS WITH FRESH SNOW COVER COULD SEE REDUCED VISIBILITY IN POCKETS OF BLOWING SNOW. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 2:45 PM PST, 12 hours 1 minute earlier.
Area forecast discussion, Nov 7, 2:45 PM PST, 12 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PST SAT NOV 7 2015 .SYNOPSIS...DRY AND TRANQUIL WEATHER WILL CONTINUE THROUGH SUNDAY BEFORE THE NEXT STORM SYSTEM BEGINS TO INCREASE WINDS ACROSS THE REGION SUNDAY NIGHT AND MONDAY. THIS COLD TROUGH WILL BRING ANOTHER ROUND OF SHOWERS WITH POSSIBLY SOME LIGHT SNOW ACCUMULATION TO THE MOUNTAINS MONDAY NIGHT AND TUESDAY. DRY AND MILD CONDITIONS WILL THEN RETURN THE SECOND HALF OF THE COMING WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY. THE FORECAST AREA WILL CONTINUE TO SEE MILD WEATHER THROUGH SUNDAY AFTERNOON BEFORE A COLD TROUGH OFF THE PAC NORTHWEST/BRITISH COLUMBIA COAST DIVES DOWN OVER THE WESTERN STATES MONDAY AND TUESDAY. THIS WILL BE A FAIRLY QUICK HITTING OPEN WAVE THAT WILL GRAB OUR ATTENTION WITH NOTICEABLY WINDY AND COOLER WEATHER AND ISOLATED TO SCATTERED SHOWERS BUT IS NOT EXPECTED TO PRODUCE HIGH IMPACT WEATHER FOR MOST OF OUR FORECAST AREA. WINDS ROUNDING THE BASE OF THIS TROUGH WILL SPREAD OVER THE SOUTHERN SIERRA SUNDAY NIGHT. STRONG WINDS WILL OCCUR OVER THE RIDGETOPS BUT MODEL CROSS SECTIONS DO NOT SHOW A STRONG DOWNSLOPE SIGNATURE PENETRATING THE OWENS VALLEY SUNDAY NIGHT WHICH MAY BE DUE TO COLD UNSTABLE AIR WITH THE CORE OF THE TROUGH APPROACHING THE SOUTHERN SIERRA. WINDS INCREASE ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN REGION EARLY MONDAY MORNING AND PERSIST THROUGH MONDAY NIGHT....ESPECIALLY OVER THE WESTERN MOJAVE DESERT. CONDITIONS LOOK FAVORABLE FOR FAIRLY STRONG DOWNSLOPE WINDS IN THE LEE OF THE SPRING MOUNTAINS/RED ROCK CANYON MUCH MONDAY THROUGH MONDAY EVENING. WIND HIGHLIGHTS MAY BE NECESSARY FOR THESE ZONES. THE MAIN COLD CORE OF THE SYSTEM WILL SLIDE DOWN OVER THE REGION MONDAY NIGHT AND TUESDAY. MOISTURE WILL BE LIMITED...BUT COLD UNSTABLE AIR AND SOME DYNAMIC FORCING WITH THE TROUGH WILL PRODUCE SCATTERED SHOWERS SPREADING FROM THE SOUTHERN SIERRA/GREAT BASIN MONDAY AFTERNOON DOWN OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA LATE MONDAY NIGHT THROUGH TUESDAY. RAINFALL/SNOWFALL AMOUNTS LOOK TO BE QUITE LIGHT BUT SOME OF THE HIGHER MOUNTAINS COULD SEE 1-3 INCHES OF SNOW. IT DOES NOT APPEAR AT THIS TIME THAT WINTER WEATHER HEADLINES WILL BE NECESSARY. HOWEVER...IT WILL BE ABOUT AS COLD OF A SYSTEM AS THE STORM THAT ROLLED THROUGH THIS PAST WEDNESDAY AND SNOW LEVELS WILL FALL TO AROUND 4500 FEET LATE MONDAY NIGHT AND TUESDAY UNDER THE COLD POOL. THE BACKSIDE OF THE TROUGH IS FORECAST TO BE OVER MOST OF THE FORECAST AREA BY TUESDAY AFTERNOON WHICH WILL BRING GUSTY NORTH WINDS TO MUCH OF REGION. THE TROUGH WILL PULL AWAY QUICKLY TOWARD THE FOUR CORNERS/ROCKIES TUESDAY NIGHT WITH COOL DRY NORTHWEST FLOW IN ITS WAKE. .LONG TERM...WEDNESDAY THROUGH SATURDAY. NORTH BREEZES ARE FORECAST TO PERSIST...ESPECIALLY DOWN THE COLORADO RIVER VALLEY THE REST OF THE WEEK. MEANWHILE A MEAN NORTHWEST FLOW WITH A WEAK TROUGH MOVING OVERHEAD THURSDAY FRIDAY WILL PROVIDE DRY WEATHER WITH TEMPERATURES CLIMBING A FEW DEGREES EACH DAY. && .AVIATION...FOR MCCARRAN...NORTHEAST WINDS THAT HAVE PERSISTED THIS AFTERNOON WILL DIMINISH AFTER SUNSET AND A TYPICAL LIGHT SOUTHWEST WIND CAN BE EXPECTED OVERNIGHT. A LIGHT EAST-SOUTHEAST COMPONENT WILL BE POSSIBLE SUNDAY AFTERNOON BUT WINDS SHOULD BE CALM OR VARIABLE 5 KNOTS OR LESS MOST OF THE DAY SUNDAY WITH ONLY SOME PASSING HIGH CLOUDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...VFR CONDITIONS WITH GENERALLY LIGHT WINDS CAN BE EXPECTED ACROSS THE REGION TONIGHT AND SUNDAY. A LOW PRESSURE SYSTEM APPROACHING THE SOUTHERN SIERRA LATE SUNDAY WILL BRING INCREASING WINDS ACROSS THE SIERRA CREST LATE SUNDAY AFTERNOON AND EVENING. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 2:46 AM PST | Winter Weather Advisory | VEF | Inyo | 61 hr |
Nearby
Wind Advisories in Nevada, 2015Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.